Hail, Meriwether
- When
- September 27, 2:15 PM EST to 2:16 PM EST
- Where
- Meriwether County, 2 mi NW of Woodbury to Woodbury
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.001, -84.604
The public observed penny-sized hail.
Scattered thunderstorms developed along a fall cold front moving into the area from the northwest. An upper-level trough was also moving through the area from the northwest.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Scattered thunderstorms developed along a fall cold front moving into the area from the northwest. An upper-level trough was also moving through the area from the northwest. These systems supported the development of scattered afternoon thunderstorms across much of north and central Georgia. A few became strong and at least one became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 27, 11:52 AM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1252 PM EDT THU SEP 27 2007 .UPDATE... QUICK UPDATE TO SPREAD LOW CHANCE POPS INTO SOUTHEAST PORTION OF COUNTY WARNING AREA FOR THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 1045 AM EDT THU SEP 27 2007/ UPDATE... CONVECTION AHEAD OF THE COLD FRONT REMAINS WELL NORTH AND WEST OF FORECAST AREA THIS MORNING. WILL TAPER OFF AREA OF SHOWERS TO MAINLY JUST FAR NORTHWEST GEORGIA THROUGH 18Z. ENOUGH INSTABILITY ACROSS NORTH GEORGIA THIS AFTERNOON THAT WE MAY SEE ISOLATED TO SCATTERED THUNDER DEVELOP SO WILL NOT MAKE CHANGES AFTER 18Z. CURRENT TEMPERATURE AND SKY FORECAST APPEAR ON TRACK AND WILL NOT MAKE ANY OTHER CHANGES AT THIS TIME. PREVIOUS DISCUSSION SHORT TERM /TODAY THROUGH SATURDAY/... MAIN DIFFERENCE IN THE MODELS THIS MORNING IS THE AMOUNT OF MOISTURE MOVING ACROSS THE CWA TODAY. NGM THE DRIEST WITH THE NAM THE WETTEST. GFS APPEARS TO BE A GOOD COMPROMISE AND BASED ON CURRENT RADAR TRENDS...EVEN IT MAY BE TOO WET. THIS IS ALSO SHOWN ON SREF. WILL CONTINUE WITH SLIGHT CHANCE AND CHANCE POPS TODAY AND THIS EVENING. MOST OF THE ENERGY ASSOCIATED WITH THE COLD FRONT REMAINS WELL TO THE NORTH AND WE ARE PRETTY MUCH COUNTING ON DAYTIME HEATING TO TRIGGER CONVECTION THIS AFTERNOON. THE UPPER TROUGH MOVES ACROSS THE CWA TONIGHT AND ON FRIDAY MUCH DRIER AIR MOVES INTO THE REGION AS THE SURFACE HIGH BUILDS INTO THE EASTERN U.S. THIS WILL STAY IN PLACE THROUGH THE EARLY PART OF NEXT WEEK. AS FOR TEMPS...LOCAL BIAS TABLES INDICATE MAV/MET GUIDANCE HAS BEEN ANYWHERE FROM 1 TO 4 DEGREES TOO WARM OVER THE PAST 5 DAYS. WILL TAKE THIS INTO ACCOUNT...HOWEVER ADDITIONAL CLOUDS TODAY WILL KEEP TEMPS FROM PEAKING ACROSS NORTH AND WEST GA AND IT WILL ALSO KEEP TEMPS FROM BOTTOMING OUT TONIGHT. THE DRY AIR SPREADS ACROSS THE STATE FRIDAY...AND ALTHOUGH THICKNESS VALUES AND H8 TEMPS DROP A FEW DEGREES...THE STRONG SEPTEMBER SUNSHINE AND THE DRY AIR WILL PUSH TEMPS INTO THE 80S ACROSS MUCH OF THE CWA BOTH FRIDAY AND SATURDAY. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... BIGGEST PROBLEM WITH THE LONG TERM IS THE POTENTIAL FOR A TROPICAL SYSTEM TO AFFECT THE CWA. ACCORDING TO MREF AND THE CANADIAN MODEL...A PRETTY SIGNIFICANT TROPICAL SYSTEM MOVES ALONG THE GA COAST EARLY IN THE WEEK BRINGING SIGNIFICANT MOISTURE TO THE SOUTH AND EAST PARTS OF THE CWA. THE GFS BRINGS THE CENTER OF THIS SYSTEM INTO THE CENTRAL GULF BY MID WEEK...THEN BY WEDNESDAY MORNING IT SPREADS MOISTURE OVER THE CWA AND KEEPS IT THERE THRU THE REST OF THE LONG TERM. THE OTHER PROBLEM IS THAT THIS SYSTEM HAS NOT DEVELOPED YET. BASED ON THE ABOVE...AND SEEING THAT IT IS BEYOND DAY 4...WILL GO ALONG WITH THE GFS AND DOWNPLAY THE POPS SOMEWHAT ALTHOUGH THIS WILL ALSO AFFECT TEMPS BUT AT THIS POINT WILL LEAVE THE TEMPS ALONE. AVIATION... MAIN CONCERN FOR TODAY WILL BE UPPER TROUGH AND COLD FRONT EXPECTED TO MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT. FRONT IS CURRENTLY LOCATED ALONG THE MS RIVER. UPPER SUPPORT NOT OVERLY IMPRESSIVE WITH A BROAD TROUGH IN PLACE. CONVECTION ALONG THE FRONT UPSTREAM HAS BEEN VERY LIMITED...WITH MAIN SUPPORT PASSING WELL NORTH FROM IN-PA. SFC MOISTURE ACROSS N/CENTRAL GA LIMITED WITH DEWPOINTS 58 TO 65 ACROSS THE AREA...WITH ONLY MEAGER IMPROVEMENT EXPECTED TODAY. WEAK TROPICAL SYSTEM OFF SE U.S. COAST FURTHER HELPING TO PUT FFC CWA IN SUBSIDENCE ZONE AS WELL. ALL THIS BEING SAID...DAYTIME HEATING SHOULD TRIGGER ISOLD CONVECTION TODAY...BUT THIS DOES NOT APPEAR TO BE A MAJOR SYSTEM BY ANY MEANS...AND ASSOCIATED AFFECTS TO AVIATION CONDITIONS SHOULD BE MINOR. CEILINGS...OVERALL LEAST AMOUNT OF LOW CLOUDS SEEN THIS WEEK FOR THE EARLY MORNING HOURS. SFC FLOW HAS TRANSITIONED TO SSW-SW. ADVANCING MID-HIGH CLOUDS ALSO KEEPING A LID ON LOW-CLOUD DEVELOPMENT. GENERALLY EXPECTING VFR THROUGH THE DAY. BKN MID CLOUDS FROM THE WEST SHOULD ARRIVE BY MID-LATE MORNING...WITH SCT CU UNDERNEATH. CIGS SHOULD REMAIN ABOVE 045...EVEN IN POTENTIAL SHRA AREAS. ONE CONCERN ARISES AFTER FRONTAL PASSAGE. GFS SHOWING VERY MOIST POST FRONTAL BL. UPSTREAM OBSERVATIONS NOT VERY SUPPORTIVE OF THIS...BUT WILL LIKELY ADD NEED TO AT LEAST ADD SCT LOW CLOUDS OVERNIGHT...BUT WILL HOLD OFF ON MVFR-IFR CIGS FOR LATER TAF SETS. VISIBILITY...FOG DEFINITELY LESS WIDESPREAD THIS MORNING THAN PREVIOUS MORNINGS. AS NOTED ABOVE...SW FLOW AND MID-HIGH CLOUDS HELPING TO PREVENT WIDESPREAD IFR-LIFR VSBYS. NONETHELESS...THE USUAL PROBLEMS OBSERVED AT THE USUAL SITES...NAMELY MCN. WILL HOLD ONTO LIFR UNTIL AT LEAST 13Z THERE. ELSEWHERE...GENERALLY MVFR UNTIL 14Z...THEN VFR. AS NOTED ABOVE...POST FRONTAL BL MOISTURE LINGERS UNTIL AFTER SUNRISE FRI...SO WILL LIKELY NEED TO CONSIDER AT LEAST MVFR CONDITIONS AT MANY SITES...EXCEPT ATL...FOR BR FRI MORNING AFT 09Z. WX...TSRA THREAT MINIMAL...BUT GIVEN LIS OF -2 AND K INDEX OF 33-35...WILL NEED TO MENTION IN TAFS. BEST CHANCE FOR TSRA WILL BE NW-NC PART OF THE STATE. BEST THREAT IN THE 20Z-24Z AREA FOR ATL-AHN. LESS THREAT FOR TSRA OR EVEN SHRA FOR CSG-MCN...SO WILL LEAVE OUT OF THOSE TAF SITES AT THIS TIME. WINDS...CALM WINDS OBSERVED AT ALL SITES THIS MORNING AS AREA IN CUL BETWEEN TROPICAL SYSTEM OFF COAST AND APPROACHING FRONT. BEFORE WINDS BECAUSE CALM AROUND MIDNIGHT...MOST SITES HAD ALREADY TRANSITION TO SSW-SW. LIGHT SW FLOW SHOULD RESUME BY MID-MORNING...WITH SW-W WINDS BECOME W-NW BY AFTERNOON/EVENING. SPEEDS GENERALLY LESS THAN 10KTS. WINDS MAY BECOME CALM AGAIN OVERNIGHT FOR MCN-AHN...BUT BETTER NW-NNW FLOW EXPECTED AFT 12Z FRI AS HIGH PRESSURE BUILDS SE FROM THE MIDWEST AND TROPICAL LOW MOVES NORTHWARD OFF EAST COAST. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 62 86 55 82 / 20 20 0 5 5 ATLANTA 84 64 83 59 81 / 20 20 0 5 5 BLAIRSVILLE 81 55 78 49 76 / 40 10 5 5 5 CARTERSVILLE 85 61 83 52 82 / 30 10 0 5 5 COLUMBUS 87 67 87 58 85 / 20 20 0 5 5 GAINESVILLE 87 64 84 56 80 / 30 20 5 5 5 MACON 88 65 88 56 84 / 20 20 5 5 5 ROME 87 61 85 52 86 / 40 10 5 5 5 PEACHTREE CITY 85 61 84 49 83 / 20 20 0 5 5 VIDALIA 92 69 87 64 85 / 20 10 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1245 PM EDT THU SEP 27 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1245 PM EDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A BROAD UPPER TROUGH WILL MOVE FROM THE MID PART OF THE U.S. TOWARD THE EAST COAST TODAY THROUGH FRIDAY. A COLD FRONT WILL ACCOMPANY THIS SYSTEM...MOVING INTO NORTHWEST GEORGIA LATE THIS AFTERNOON...PUSHING THROUGH THE STATE TONIGHT AND EARLY FRIDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS TODAY WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING. THE MOST FAVORABLE TIME FOR THUNDERSTORM DEVELOPMENT WILL BE FROM NOON TO 10 PM EDT. .DISCUSSION... INSTABILITY AND MOISTURE ARE ONLY MODERATE WITH THIS SYSTEM. CAPE IS EXPECTED TO BE IN THE 500 TO 1000 RANGE. SURFACE CONVERGENCE IS NOT VERY STRONG OR WELL ORGANIZED AND UPPER LEVEL DYNAMICS ARE ALSO FAIRLY WEAK. THIS SHOULD KEEP THUNDERSTORMS BELOW SEVERE LIMITS THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THE PERIOD FRIDAY THROUGH MONDAY. LOW PRESSURE DEVELOPING IN THE GULF WILL PROVIDE FOR A CHANCE OF THUNDERSTORMS IN CENTRAL GEORGIA TUESDAY AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EDT THU SEP 27 2007 GAZ067-271930- 255 PM EDT THU SEP 27 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN MERIWETHER COUNTY UNTIL 330 PM EDT... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 1 MILE WEST OF WOODBURY...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS MERIWETHER COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HARRIS CITY...DURAND...GREENVILLE...RALEIGH... IMLAC AND WOODBURY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 311 PM EDT THU SEP 27 2007 GAZ066-271945- 311 PM EDT THU SEP 27 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TROUP COUNTY UNTIL 345 PM EDT... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTH WEST POINT...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TROUP COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LONG CANE...WEST POINT AND JONES CROSSROADS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The Atlanta radar (KFFC), 41 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
1 hail. Local standard time, as filed.
The public observed penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60651.